View Full Version : Lyrica
Does anyone here take Lyrcia? If so - have you found it helps with headaches? I am on Neurontin and Lyrica and my headaches seem to "less" although they are still always there - as always they 'spike' during the day and somedays I feel horrible :( But just funny I am feeling 'something' "good" these days.
12-27-2006, 01:40 PM
Jamy how much weight have you gained . I gained 50 plus lbs and got off that med in a hurry .
Enough that I am noticing it - I am willing to bet maybe 10-15lbs. I was on Neurontin and LOST weight...so of course this has been a kick in the pants. I am not feeling enough relief to warrant the weight gain... :(
12-29-2006, 04:35 AM
Hi, I am usually frequenting the gluten sensitive and the periphreal neuropathy forums, but today decided I would check out the headache forum too, especially since I have a headache all the time.
I will say, my doctor and I talked about Lyrica 2 weeks ago and he told me that not enough is known about Lyrica and it's true usefullness, he is leary of it and told me he would not perscribe it for me unless I absolutely want to try it. I declined it, I have read too much about it. It seems many feel it doesn't help at all, it has to be taken in conjunction with other meds, and I have read over and over about the weight gain.
01-06-2007, 10:05 PM
I Gained About Ten And It Was Well Worth It!!!!
Docs have switched me from Lyrica back to Neurontin - the effects of weight gain long term just aren't worth the minimal relief.
01-17-2007, 09:38 PM
When I started Lyrica in August it was a Godsend, took away the nerve pain and burning and was able to sleep. Did not notice the headache thing but possibly it made it better.
But then 30 lbs came quickly
I just weaned myself off Lyrica. Tried Cymbalta last week and it made me grumpy so I stopped but doc said I did not give it enough time
Some people have said that the Lyrica also raises blood sugar so be watchful and get it tested, don't want to be diabetic from it.
I went to metabolic doc to help me lose the weight. We developed a program for now but said that if I had to use the lyrica again that there were ways to manage the weight gain.
I have been off Lyrica about a month now - back on Neurontin. I lost the puffiness I had gained from Lyrica very quickly. I know I have to watch what I eat on Neurontin - I originally lost 30lbs when I started taking Neurontin, but I was also about to go to the gym 2x a week then (which I can no longer due).
I am hoping as I up the dosage of Neurontin I start to feel more relief.
As a side note: The more I ended up reading on Lyrica I was happy to go off it. The side effects frightened me...I feel better, my head is clearer. I was happy that my doctor realized the importance of the weight gain - I am not a small girl by any means and the long term effects of more weight were not worth it.
Thanx all for listening
06-17-2008, 05:17 PM
Hi all. I have been on Lyrica for about a month. Only gained about 5 lbs. I was taking 50mg 3x a day. However, last Thursday the Rheumatologist upped it to 75mg twice a day and a 50 once a day. I gained 7lbs in 4.5 days. My pain, etc has seemed to be getting worse with Lyrica not better. We discussed it today with the rheumy and he wants me to keep taking it. I hurt more and feel aweful. I've been having bladder control issues and my legs feel like they are constant on fire and my feet constantly cramp. He just would not listen. So I decided to go back to my family doctor and discuss other options. I am not taking the lyrica and won't be going back to that rhemy again. To top all of this off, he is now back peddling saying he doesn't think it is fibro, the bladder problem may be an infection and wants to sent me to a specialist, and to a foot doctor to address the feet cramping. I just want answers. My family doctor said he thought it was fibro and sent me to the rhemy for a second opinion. Some opinion. Thanks for listening.
vBulletin® v3.7.3, Copyright ©2000-2013, Jelsoft Enterprises Ltd.